Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Automorphisms of $ {\rm GL}\sb{n}(R)$

Author: Bernard R. McDonald
Journal: Trans. Amer. Math. Soc. 215 (1976), 145-159
MSC: Primary 20G35
MathSciNet review: 0382467
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be a commutative ring and S a multiplicatively closed subset of R having no zero divisors. The pair $ \langle R,S\rangle $ is said to be stable if the ring of fractions of R, $ {S^{ - 1}}R$, defined by S is a ring for which all finitely generated projective modules are free. For a stable pair $ \langle R,S\rangle $ assume 2 is a unit in R and V is a free R-module of dimension $ \geqslant 3$. This paper examines the action of a group automorphism of $ GL(V)$ (the general linear group) on the elementary matrices relative to a basis B of V. In the case that R is a local ring, a Euclidean domain, a connected semilocal ring or a Dedekind domain whose quotient field is a finite extension of the rationals, we obtain a description of the action of the automorphism on all elements of $ GL(V)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20G35

Retrieve articles in all journals with MSC: 20G35

Additional Information

Keywords: Automorphisms, general linear group, commutative ring
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society